Blow-up rates of radially symmetric large solutions. (English) Zbl 1163.35015

Summary: This paper adapts a technical device going back to [J. López-Gómez, J. Differ. Equations 224, No. 2, 385–439 (2006; Zbl 1208.35036)] to ascertain the blow-up rate of the (unique) radially symmetric large solution given through the main theorem of [J. López-Gómez, Discrete Contin. Dyn. Syst., Suppl. 2007, 677–686 (2007; Zbl 1163.35352)]. The requested underlying estimates are based upon the main theorem of [S. Cano-Casanova and J. López-Gómez, J. Differ. Equations 244, No. 12, 3180–3203 (2008; Zbl 1149.34020)]. Precisely, we show that if \(\Omega\) is a ball, or an annulus, \(f\in{\mathcal C}[0,\infty)\) is positive and non-decreasing, \(V\in {\mathcal C}[0,\infty)\cap{\mathcal C}^2(0,\infty)\) satisfies \(V(0)=0\), \(V'(u)>0\), \(V''(u)\geq 0\), for every \(u>0\), and \(V(u)\sim Hu^{p-1}\) as \(u\uparrow\infty\), for some \(H>0\) and \(p>1\), then, for each \(\lambda\geq 0\),
\[ -\Delta u=\lambda u- f\big(\text{dist}(x,\partial\Omega)\big)V(u)u \]
possesses a unique positive large solution in \(\Omega\), \(L\), which must be radially symmetric, by uniqueness, and we can estimate the exact blow-up rate of \(L(x)\) at \(\partial\Omega\) in terms of \(p\), \(H\) and \(f\).


35J60 Nonlinear elliptic equations
35B40 Asymptotic behavior of solutions to PDEs
Full Text: DOI


[1] Cano-Casanova, S.; López-Gómez, J., Existence, uniqueness and blow-up rate of large solutions for a canonical class of one-dimensional problems on the half-line, J. differential equations, 244, 3180-3203, (2008) · Zbl 1149.34020
[2] Cirstea, F.C.; Radulescu, V., Uniqueness of the blow-up boundary solution of logistic equations with adsorption, C. R. acad. sci. Paris ser. I, 335, 447-452, (2002) · Zbl 1183.35124
[3] Cirstea, F.C.; Radulescu, V., Asymptotics for the blow-up boundary solution of the logistic equations with adsorption, C. R. acad. sci. Paris ser. I, 336, 231-236, (2003) · Zbl 1068.35035
[4] Chuaqui, M.; Cortázar, C.; Elgueta, M.; García-Melián, J., Uniqueness and boundary behaviour of large solutions to elliptic problems with singular weights, Commun. pure appl. anal., 3, 653-662, (2004) · Zbl 1174.35386
[5] Chuaqui, M.; Cortázar, C.; Elgueta, M.; Flores, C.; García-Melián, J., On an elliptic problem with boundary blow-up and a singular weight: the radial case, Proc. roy. soc. Edinburgh sect. A, 133A, 1283-1297, (2003) · Zbl 1039.35036
[6] Du, Y.; Huang, Q., Blow-up solutions for a class of semilinear elliptic and parabolic problems, SIAM J. math. anal., 31, 1-18, (1999) · Zbl 0959.35065
[7] García-Melián, J., Uniqueness for boundary blow-up problems with continuous weights, Proc. amer. math. soc., 135, 2785-2793, (2007) · Zbl 1146.35036
[8] García-Melián, J., Boundary behavior for large solutions of elliptic equations with singular weights, Nonlinear anal., 67, 818-826, (2007) · Zbl 1143.35054
[9] García-Melián, J.; Gómez-Reñasco, R.; López-Gómez, J.; Sabina de Lis, J.C., Pointwise growth and uniqueness of positive solutions for a class of sublinear elliptic problems where bifurcation from infinity occurs, Arch. ration. mech. anal., 145, 261-289, (1998) · Zbl 0926.35036
[10] García-Melián, J.; Letelier-Albornoz, R.; Sabina de Lis, J.C., Uniqueness and asymptotic behaviour for solutions of semilinear problems with boundary blow-up, Proc. amer. math. soc., 129, 3593-3602, (2001) · Zbl 0989.35044
[11] Gilbarg, D.; Trudinger, N.S., Elliptic partial differential equations of second order, (1977), Springer-Verlag Berlin · Zbl 0691.35001
[12] R. Gómez-Reñasco, The effect of varying coefficients in semilinear elliptic boundary value problems. From classical solutions to metasolutions, Ph.D. Thesis, La Laguna University (Tenerife), February 1999
[13] Gómez-Reñasco, R.; López-Gómez, J., On the existence and numerical computation of classical and non-classical solutions for a family of elliptic boundary value problems, Nonlinear anal., 48, 567-605, (2002) · Zbl 1113.35079
[14] Keller, J.B., On solutions of \(\Delta u = f(u)\), Comm. pure appl. math., X, 503-510, (1957) · Zbl 0090.31801
[15] López-Gómez, J., Large solutions, metasolutions, and asymptotic behaviour of the regular positive solutions of sublinear parabolic problems, Electron. J. differ. equ. conf., 05, 135-171, (2000) · Zbl 1055.35049
[16] López-Gómez, J., The boundary blow-up rate of large solutions, J. differential equations, 195, 25-45, (2003) · Zbl 1130.35329
[17] López-Gómez, J., Dynamics of parabolic equations: from classical solutions to metasolutions, Differential integral equations, 16, 813-828, (2003) · Zbl 1036.35080
[18] López-Gómez, J., Metasolutions: malthus versus verhulst in population dynamics. A dream of Volterra, (), 211-309 · Zbl 1102.35001
[19] López-Gómez, J., Optimal uniqueness theorems and exact blow-up rates of large solutions, J. differential equations, 224, 385-439, (2006) · Zbl 1208.35036
[20] López-Gómez, J., Uniqueness of large solutions for a class of radially symmetric elliptic equations, (), 75-110 · Zbl 1133.35359
[21] J. López-Gómez, Uniqueness of radially symmetric large solutions, Discrete Contin. Dyn. Syst., Supplement dedicated to the 6th AIMS Conference, Poitiers, France, 2007, pp. 677-686
[22] Osserman, R., On the inequality \(\Delta u \geqslant f(u)\), Pacific J. math., 7, 1641-1647, (1957) · Zbl 0083.09402
[23] Ouyang, T.; Xie, Z., The uniqueness of blow-up for radially symmetric semilinear elliptic equations, Nonlinear anal., 64, 2129-2142, (2006) · Zbl 1161.35005
[24] Ouyang, T.; Xie, Z., The exact boundary blow-up rate of large solutions for semilinear elliptic problems, Nonlinear anal., 68, 2791-2800, (2008) · Zbl 1138.35025
[25] Radulescu, V., Singular phenomena in nonlinear elliptic problems: from boundary blow-up solutions to equations with singular nonlinearities, (), 483-591
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.